Multipartite graph—Sparse graph Ramsey numbers


The Ramsey numberr(F, G) is determined in the case whereF is an arbitrary fixed graph andG is a sufficiently large sparse connected graph with a restriction on the maximum degree of its vertices. An asymptotically correct upper bound is obtained forr(F, T) whereT is a sufficiently large, but otherwise arbitrary, tree.

This is a preview of subscription content, access via your institution.


  1. [1]

    J. A. Bondy andP. Erdős, Ramsey numbers for cycles in graphs.J. Combinatorial Theory (B) 14 (1973), 46–54.

    MATH  Article  Google Scholar 

  2. [2]

    S. A. Burr, Ramsey numbers involving graphs with long suspended paths.J. London Math. Soc. 24 (1981), 405–413.

    MATH  Article  MathSciNet  Google Scholar 

  3. [3]

    S. A. Burr, P. Erdős, R. J. Faudree, C. C. Rousseau andR. H. Schelp, Ramsey numbers for the pair sparse graph-path or cycle.Trans. Amer. Math. Soc. 269 (1982), 501–512.

    MATH  Article  MathSciNet  Google Scholar 

  4. [4]

    V. Chvátal, Tree-complete graph Ramsey numbers,J. Graph Theory 1 (1977), 93.

    MathSciNet  Google Scholar 

  5. [5]

    R. J. Faudree, C. C. Rousseau andR. H. Schelp, Generalizations of a Ramsey result of Chvátal.The Theory and Applications of Graphs (G. Chartrand, ed.) Wiley, New York (1981), 351–361.

    Google Scholar 

  6. [6]

    P. Hall, On representations of subsets,J. London Math. Soc. 10 (1935), 26–30.

    MATH  Article  Google Scholar 

  7. [7]

    T. D. Parsons, Ramsey graphs and block designs, I.Trans. Amer. Math. Soc. 209 (1975), 33–44.

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Erdős, P., Faudree, R.J., Rousseau, C.C. et al. Multipartite graph—Sparse graph Ramsey numbers. Combinatorica 5, 311–318 (1985).

Download citation

AMS subject classification (1980)

  • 05 C 55